Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 8, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 5, 1999, 6:44 PM CST for Christian County, Douglas County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 1999, 6:44 PM CST (00:44 UTC)
- Expired
- Mar 5, 1999, 11:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Christian County, MO, Douglas County, MO
The radar
The Springfield radar (KSGF), 59 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 060045 FFWSGF MOC043-067-060500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 644 PM CST FRI MAR 5 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 11 PM CST * AT 640 PM DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED BETWEEN ONE AND ONE AND A HALF INCHES OF RAIN FROM SPOKANE TO THE AVA AREA. * AN ADDITIONAL INCH TO 1.5 INCHES OF RAIN WILL BE POSSIBLE AS ADDITIONAL STORMS MOVE ACROSS THE WARNED AREA. FLOOD PRONE AREAS WILL LIKELY FLOOD...INCLUDING COWSKIN CREEK AND THE LOW WATER BRIDGE ON HIGHWAY Y JUST WEST OF ROUTE 5. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. ALBERT/RUNNELS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 1:30 PM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Mar 5, 1:30 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 130 PM CST FRI MAR 5 1999 WATER VAPOR SHOWING MAIN SHORT WAVE MOVING THROUGH WESTERN TX. SCATTERED CONVECTION CONTINUES TO DEVELOP NORTH OF A WARM FRNT THAT EXTENDED FROM NORTH OF MCI TO STL. DEW PTS IN THE MID TO UPPER 50S AS FAR NORTH AS SE KS AND SW MO WITH LAPS CAPES BETWEEN 600 TO 1400 AND LIS 0 TO -4 IN NE OK TO EXT SW MO/SE KS. SFC CD FRNT FROM MCI TO CNU TO TUL. MODIFY SOUNDING FOR JLN (HI OF 65 WITH A DEW PT OF 57). CAPES AT 1675 WITH A SMALL CAP (1-2C). MAIN FORECAST PROBLEMS WILL BE CONVECTION CHANCES AS MAIN SHORT WAVE/LIFT AND MOISTURE COMBINE OVR W CWA. IF ANY TSRA.. WILL THEY BE SEVERE AND WHEN WILL PRECIP END. TEMPS IN LONGER TERM WITH CLOUD COVER. ALL MODELS TAKE W TX MID LEVEL SHORT WAVE THROUGH CWA BY 06Z SAT. NGM THE WEAKEST AND FURTHER NORTH THEN BOTH THE AVN/ETA COMBINATION. AVN HAS BEEN CONSISTENT SO WILL LEAN TOWARD THIS SOLUTION. MAIN ENERGY WILL INCREASE THE LIFT OVR THE EASTERN 1/2 OF CWA BY 00Z. THIS WILL LIKELY DEVELOP ALONG AND AHEAD OF CD FRNT... SO CD FRNT TRACK WILL BE CRITICAL FOR PRECIP CHC ACROSS SW/SC MO. MAY HAVE TO ADD A SMALL POP IN SE KS EARLY DO TO THE UNCERTAINTY OF RAINFALL. AFTER 06Z WEAK AMPLIFICATION SHOULD QUICKLY BECOME ZONAL THEN AMPLIFY INTO A LARGE RIDGE IN THE CENTRAL U.S AS MAJOR TROF MOVES ONTO THE WEST COAST BY END OF 48 HR PERIOD. IN THE SHORT TERM THE CHC OF SVR WX STILL EXIST BUT LIMITED SO WILL NOT ADD STRONG OR SEVERE TO PRESENT ZONE PACKAGE. THE PRECIP SHOULD QUICKLY MOVE TO THE EAST OF CWA AFT 06Z. CAA PATTERN DEVELOPS WITH 30+ KNOTS AT 8H ON SAT SO TEMPS WILL LIKELY STAY STEADY OR ONLY RISE A FEW DEGREES AT BEST. NEXT CHC OF PRECIP SHOULD STAY OUT OF FORECAST UNTIL LATE SUNDAY NIGHT WITH RETURN FLOW. CLOUD COVER WILL BE TRICKY TOMORROW DUE TO THE OZARK PLATEAU BUT WILL LEAN TOWARD PARTLY SUNNY ATTM. TEMPS WILL ALSO BE A PROBLEM ON SAT IF CLOUD COVER DEVELOPS... SO WILL LEAN TOWARD THE COOLER MODEL NUMBERS. WRKZFP WILL BE SENT BY 230 PM. CCF SGF BB 033/041 021/043 032 256-0 JLN BB 033/043 023/046 035 25500 TAGGART
In the hours before
Special weather statement, Mar 5, 1:00 PM CST, 5 hours 44 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST FRI MAR 5 1999 THE FOLLOWING STATEMENT IS VALID FOR PORTIONS OF CENTRAL AND SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. ...ISOLATED STRONG TO SEVERE THUNDERSTORMS ACROSS EXTREME SOUTHERN MISSOURI THIS AFTERNOON THROUGH THIS EVENING... ...DRIER CONDITIONS LATER ON TONIGHT... LOW PRESSURE MOVING EAST ACROSS NORTHEAST OKLAHOMA... WILL CONTINUE TO PULL MOISTURE NORTHWARD INTO SOUTHEAST KANSAS... AND SOUTHERN MISSOURI THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF A COLD FRONT... CURRENTLY MOVING THROUGH KANSAS AND OKLAHOMA. LATER ON THIS EVENING BEHIND THE SYSTEM... THE RAINFALL WILL QUICKLY END FROM THE WEST... AS MOST OF THE MOISTURE AND LIFT MOVES INTO THE OHIO VALLEY. MEANWHILE... THE ATMOSPHERE IS SLIGHTLY UNSTABLE IN NORTHEAST OKLAHOMA AHEAD OF THE COLD FRONT. THE FRONT WILL MOVE THROUGH SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI DURING THE MID AFTERNOON. EXTENSIVE CLOUD COVER AND LIMITED HEATING WILL LIKELY DECREASE THE CHANCES OF THE STRONGEST THUNDERSTORMS MOVING INTO MISSOURI. HOWEVER A FEW STORMS WILL STILL BE CAPABLE OF PRODUCING ISOLATED SEVERE WEATHER... MAINLY ALONG THE MISSOURI ARKANSAS BORDER BETWEEN 4 AND 10 PM. THE MAIN THREAT WILL BE LARGE HAIL UP TO AN INCH IN DIAMETER. SPOTTER AND EMERGENCY MANAGERS SHOULD KEEP ALERT TO CHANGING WEATHER CONDITIONS THIS AFTERNOON AND POSSIBLE ACTIVATION AFTER 4 PM TODAY. TAGGART
Special weather statement, Mar 5, 4:00 PM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 PM CST FRI MAR 5 1999 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EXTREME SOUTHWEST MISSOURI UNTIL 1000 PM CST. THE WATCH INCLUDES THE FOLLOWING COUNTIES... BARRY MCDONALD NEWTON STONE TANEY CITIES IN THE WATCH AREA INCLUDE...BRANSON...CASSVILLE...AND NEOSHO. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE IN AND NEAR THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. TERRY
Local storm report, Mar 5, 6:08 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
608 PM CST FRI MAR 05 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM SENECA MO .75 INCH HAIL
03/05/99 NEWTON
0430 PM SENECA MO .88 INCH HAIL
03/05/99 NEWTON
0445 PM GOODMAN MO .75 INCH HAIL
03/05/99 MCDONALD
0445 PM ANDERSON MO 60 MPH TSTM GUST
03/05/99 MCDONALD
0525 PM FRIESTATT MO .75 INCH HAIL
03/05/99 LAWRENCE
0525 PM CRANE MO 1 INCH HAIL
03/05/99 STONE
SUTTONNearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.